MAUDE Adverse Event Report: IMPERATIVE CARE INC ZOOM REPERFUSION CATHETER; CATHETER, THROMBUS RETRIEVER, PRODUCT CODE: NRY

IMPERATIVE CARE INC ZOOM REPERFUSION CATHETER; CATHETER, THROMBUS RETRIEVER, PRODUCT CODE: NRY
Model Number ICRC071137
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Extravasation (1842)
Date of Event 12/10/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reported information does not suggest a device malfunction, and the manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure to treat an occlusion in the left m1 segment of the middle cerebral artery (mca).The imperative care zoom 071 reperfusion catheter was delivered over a stryker synchro2 014 guidewire and penumbra 3max reperfusion catheter to the site of the occlusion.The synchro2 and 3max were removed, then aspiration was started though the zoom 071.Successful revascularization of the vessel was confirmed on the post aspiration contrast run, but active extravasation was noted in the m1 mca region near the site of the clot.As the zoom 071, 3max, and synchro2 014 guidewire were all advanced to the clot site, it is possible one of the devices caused the extravasation.To address the extravasation, the physician used a scepter xc balloon catheter to occlude the m1 mca and administered medication.Patient was doing well post treatment and discharged from the hospital two days post procedure.
 
Additional Manufacturer Narrative
Results: the returned zoom 071 reperfusion catheter displayed no stretching or damage within the distal segment of the catheter.The atraumatic distal tip was measured within specification, with no ovalization, tears, jagged edges, malformation of marker band, or extruding coil.Conclusion: inspection of the returned device found no damage or abnormalities that would have contributed to the complaint of extravasation near the occlusion site in the m1 middle cerebral artery (mca).The concomitant medical products were not available for return and thus can not be evaluated.Imperative care catheters are visually inspected during in-process and quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any issues pertaining to the design, manufacture, and quality.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure to treat an occlusion in the left m1 segment of the middle cerebral artery (mca).The imperative care zoom 071 reperfusion catheter was delivered over a stryker synchro2 014 guidewire and penumbra 3max reperfusion catheter to the site of the occlusion.The synchro2 and 3max were removed, and then aspiration was started through the zoom 071.Successful revascularization of the vessel was confirmed on the post aspiration contrast run, but active extravasation was noted in the m1 mca region near the site of the clot.As the zoom 071, 3max, and syncrho2 014 guidewire were all advanced to the clot site, it is possible one of the devices caused the extravasation.To address the extravasation, the physician used a scepter xc balloon catheter to occlude the m1 mca and administered medication.Patient was doing well post treatment and discharged from the hospital two days post procedure.

Brand Name
ZOOM REPERFUSION CATHETER
Common Device Name
CATHETER, THROMBUS RETRIEVER, PRODUCT CODE: NRY
Manufacturer (Section D)
IMPERATIVE CARE INC
1359 dell avenue
campbell, ca CA 95008 0412
MDR Report Key9572417
Report Number3014590708-2019-00002
Device Sequence Number10858086
Product Code NRY
UDI-Device Identifier00812212030061
UDI-Public(01)00812212030061(17)200215(10)V1922801
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K183043
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/15/2020
Device Model NumberICRC071137
Device Catalogue NumberICRC071137
Device Lot NumberV1922801
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 12/11/2019
Supplement Date Received by Manufacturer12/11/2019
Initial Report FDA Received Date01/09/2020
Supplement Report FDA Received Date05/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PENUMBRA INC 3MAX REPERFUSION CATHETER; PENUMBRA SYSTEM 3MAX REPERFUSION CATHETER; STRYKER NEUROVASCULAR SYNCHRO2 MICRO GUIDE WIRE; STRYKER SYNCHRO2 MICRO GUIDE WIRE
Outcome Attributed to Adverse Event Required Intervention;
Patient Age54 YR